Perimyocarditis Following COVID-19 Vaccination

Clin Med Insights Cardiol. 2021 Nov 24;15:11795468211056634. doi: 10.1177/11795468211056634. eCollection 2021.

Abstract

A 39-year-old male was admitted in the emergency room with chest pain. He had been given the second dose of Pfizer-BioNTech COVID-19 vaccine 3 days before. The patient denied taking any other medication beyond the usual. He didn't feel sick in the previous days/weeks. Laboratory studies revealed elevated serum levels of troponin and C-reactive protein. An autoantibody screen and a serologic panel to detect common viruses were negative. A cardiac MRI showed myocardial edema/inflammation and confirmed the diagnosis of perimyocarditis which was considered to be a consequence of COVID-19 vaccination. Physicians should be aware of the possibility of cardiovascular complications after COVID-19 vaccination.

Keywords: COVID-19; Myocarditis; mRNA vaccine; vaccination.

Publication types

  • Case Reports